MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM; TURBO-CLEANING CLOSED SUCTION CATHETER, T-PIECE

AVANOS MEDICAL INC. BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM; TURBO-CLEANING CLOSED SUCTION CATHETER, T-PIECE
Model Number 92481
Medical Device Problem Code Increase in Suction (1604)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 19 feb 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
Sunmed holdings llc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the first of three reports.Refer to 8030647-2025-00017 for the second report.Refer to 8030647-2025-00018 for the third report.It was reported, when the suction activation button was pressed to apply suction, it remained pressed, resulting in continuous suction; there was no reported injury.
 
Additional Manufacturer Narrative
Correction: g1 additional information: d4; h6.The device history record for lot 30269237 was reviewed and the product was produced according to product specifications.A process review was performed for similarly reported events and an investigation was conducted.The investigation results determined the root cause was traced to worn equipment during the manufacturing process.Preventative measures have been put in place to prevent this issue from recurring in the future which include, verification of the correct operation of sensors on the equipment and verification of proper locations of the equipment cams during preventive maintenance.The actual complaint product was not returned for evaluation; without a sample to perform functional evaluation, the root cause for the event as reported could not be determined.All information reasonably known as of 10 may 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
Sunmed holdings llc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the first of three reports.Refer to 8030647-2025-00017 for the second report, refer to 8030647-2025-00018 for the third report.It was reported, when the suction activation button was pressed to apply suction, it remained pressed, resulting in continuous suction; there was no reported injury.

Brand Name
BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM
Common Device Name
TURBO-CLEANING CLOSED SUCTION CATHETER, T-PIECE
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mx 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 49544
MDR Report Key21413013
Report Number8030647-2025-00016
Device Sequence Number15532952
Product Code BSY
UDI-Device Identifier00609038924816
UDI-Public(01)00609038924816(10)30269237(17)280702(11)230704
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number92481
Device Catalogue Number22705
Device Lot Number30269237
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown